Welcome to Qinglan Xia's Homepage


Email: qlxia@math.ucdavis.edu

Department of Mathematics

Tel. (530)754-0493 (O)

University of California at Davis 

Fax: (530)752-6635

My Research  

  • Research Interests: 

    • Geometric measure theory and its applications

    • Optimal transportation and its applications in e.g. mathematical biology, mathematical economics.

  • Publications 

  1. Transport multi-paths with capacity constraints (With Haotian Sun). (https://arxiv.org/abs/2402.07106)

  2. Map-compatible decomposition of transport paths (With Haotian Sun). Submitted. (https://arxiv.org/abs/2310.03825)

  3. Partial Plateau's Problem with H-mass (With Enrique Alvarado). Submitted. (https://arxiv.org/abs/2305.05730)

  4. Ramified optimal transportation with payoff on the boundary (With Shaofeng Xu). SIAM J. MATH. ANAL. vol 55, No.1 (2023) pp. 186-209. (https://arxiv.org/pdf/2009.07812)

  5. The existence of minimizers for an isoperimetric problem with Wasserstein penalty term in unbounded domains (With Bohan Zhou). Advances in Calculus of Variations, vol. 16 , no.1 , 2023, pp. 1-15. https://doi.org/10.1515/acv-2020-0083

  6. On the Curvature of Metric Triples. To appear on ICCM Proceedings 2019. https://arxiv.org/pdf/2109.01602

  7. A fractal shape optimization problem in branched transport (With Paul Pegon, Filippo Santambrogio). Journal de Mathématiques Pures et Appliquées, Vol 123, March 2019, pp 224-269. https://doi.org/10.1016/j.matpur.2018.06.007

  8. Generalized Moran sets generated by step-wise adjustable iterated function systems (With Tynan Lazarus). https://arxiv.org/pdf/1707.08634.pdf

  9. Motivations, ideas, and applications of ramified optimal transportation. ESAIM: Mathematical Modelling and Numerical Analysis. Volume 49, Number 6, November-December 2015. Special Issue - Optimal Transport. pp 1791 - 1832.

  10. Human Placentas, Optimal Transportation and High-risk Autism Pregnancies. (With Carolyn Salafia, etc.). Journal of Coupled Systems and Multiscale Dynamics. 4(4), 260-270. (2016)

  11. Transport efficiency of the human placenta. (With Carolyn Salafia). Journal of Coupled Systems and Multiscale Dynamics. 2, 1-8 (2014)

  12. Optimal transport and placental function. (With Carolyn Salafia and Simon Morgan). The proccedings of the AMMCS 2013 conference.

  13. On landscape functions associated with transport paths. Discrete and Continuous Dynamical Systems - Series A, Vol. 34, No. 4, (2014).

  14. On the ramified optimal allocation problem. (With Shaofeng Xu). arXiv:1103.0571v1, Networks and Heterogeneous Media p591 - 624, Volume 8, Issue 2, June 2013.

  15. The exchange value embedded in a transport system. (With Shaofeng Xu). Applied Mathematics and Optimization. Vol. 62, Issue 2 (2010), 229 - 252. 


  1. Ramified optimal transportation in geodesic metric spaces.     Adv. Calc. Var. Volume 4, Issue 3, Pages 277–307 (2011)

  2. On the transport dimension of measures. (With Anna Vershynina). SIAM J. MATH. ANAL. Vol. 41, No. 6,(2010) pp. 2407-2430.

  3. Boundary regularity of optimal transport pathsAdv. Calc. Var. Volume 4, Issue 2, (2011), 153–174

  1. Diffusion-limited aggregation driven by optimal transportation. (With Douglas Unger). Fractals. Vol. 18, No.2 (2010), 247-253.  

  1. Numerical simulation of optimal transport pathsarXiv:0807.3723. 

  1. The geodesic problem in quasimetric spaces.Journal of Geometric Analysis: Volume 19, Issue2 (2009), Page 452-479

  2. The formation of a tree leaf. ESAIM Control Optim. Calc. Var. 13 (2007), no. 2, 359--377.

  3. An application of optimal transport paths to urban transport networks. Discrete and Continuous Dynmical Systems, Supp. Volume, 2005, 904-910.

  1. Regularity of  minimizers of quasi perimeters with a volume constraint. Interfaces and Free Boundaries. Volume 7, Issue 3, 2005, pp: 339-352

  2. Interior regularity of optimal transport pathsCalculus of Variations and Partial Differential Equations. Vol. 20, No. 3 (2004) 283-299.

  3. Intersection homology theory via rectifiable currentsCalculus of Variations and Partial Differential Equations.  Vol. 19, No. 4 (2004), 421-443.